MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BONE SPREADER 7MM BEAK WIDTH; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BONE SPREADER 7MM BEAK WIDTH; MISC ORTHO SURGICAL INSTR
Model Number 398.93
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Occupation: reporter is synthes sales consultant.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine inspection on an unknown date, while cleaning in sterile processing department (spd), the bone spreader came out broken.There was no procedure and patient involvement.This report is for one (1) bone spreader.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 398.93; synthes lot: t149123; release to warehouse date: september 26, 2017; manufacture site: tuttlingen; part expiration date: n/a; list of nonconformances: n/a.A review of the device history records (dhr) showed that there were no issues at the time of manufacturing of this device and its sub components that would contribute to the complaint condition.The raw material certificate was reviewed, and the used material was according to the specification of the device.No nonconformance reports (ncrs) were generated during the production of this device.Review of the device history record of tuttlingen showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.Visual inspection: visual inspection performed at customer quality identified that the device was received with broken spindle.Hence, the complaint condition is confirmed.The rest of the broken part of the spindle, speed nut and end cap were not received.The received condition agrees with the complaint description.There is no clear indication that the complaint condition occurred due to misuse.Document review: bone spreader dimensional analysis: dimensional inspection was not able to be performed on the relevant portions as the broken portions were not returned.Dhr and raw material review: a review of the device history records showed that there were no issues at the time of manufacturing of this device and its sub components that would contribute to the complaint condition.The raw material certificate was reviewed, and the used material was according to the specification of the device.No ncrs were generated during the production of this device.Investigation conclusion: the complaint condition is confirmed.While no definitive root cause could be determined, it is possible that the device encountered unintended forces (during usage or handling at the time of surgery).During the investigation, no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BONE SPREADER 7MM BEAK WIDTH
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8388483
Report Number2939274-2019-56792
Device Sequence Number19390028
Product Code LXH
UDI-Device Identifier10886982201980
UDI-Public(01)10886982201980
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number398.93
Device Catalogue Number398.93
Device Lot NumberT149123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2019
Initial Date Received by Manufacturer 02/11/2019
Supplement Date Received by Manufacturer03/11/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1